Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
2003 | nr 520 | 197
Tytuł artykułu

Duality in Optimization Financial Problems

Warianty tytułu
Języki publikacji
The first part of the monograph deals with the more classical concepts and results of duality methods in continuous-time context, developed over the last ten years. The second part, devoted to the semimartingale framework, is more subjective, less standard, and with a special emphasis put on recently developed models. The outline of the monograph is organized as follows. Chapter 1 solves the problem maximizing the expected utility of consumption over the planning horizon, or to maximize the expected utility wealth at the end of the planning horizon, or to maximize some combination of these quantities. The agent under consideration is a small investor in the sense that his actions does not influence to market prices. The market is assumed to be a continuous-time and complete. In Chapter 2, the stochastic control problem of maximizing expected utility from terminal wealth and consumption process, when the portfolio is constrained, is studied We still keep the existing setting, that is, the asset prices follows continuous-time, Ito processes. General existence results are established for optimal consumption plans, by suitable embedding the constrained problem in an appropriate family of unconstrained ones, and finding a member of this family for which the corresponding optimal policy obeys the constraints. Chapter 3 presents a unified, simple and very effective "trick" to derive the dual form of the original problem, which works in a wide range of cases. Explicit results for some] well-known problems are provided, and it is shown how to use this method in order to derive more simply results of the considered examples. Chapter 4 studies the problem of maximizing expected utility of terminal wealth in the framework of a general incomplete semimartingale model of a financial market. The necessary and sufficient condition on a utility function for the existence the optimal solution is, either the requirement that the asymptotic elasticity of the utility function is strictly less then, or the value function of the dual problem is finite. Chapter 5 analyzes the stochastic optimization problem under constraints in a general framework, including financial models with constrained portfolios, labor income and large investor models. We also impose American type constraint on the state space process. General objective functions including deterministic or random utility functions and shortfall risk loss functions, as well as the utility function of a consumption rate process, are considered. We first prove existence and uniqueness result to this optimization problem. In a second part, we develop a dual formulation under minimal assumptions on the objective functions (eventually also establish a new probability space), which are the analogue of the asymptotic elasticity. Chapter 6 analyzes the same problem described in Chapter 5, however, with state processes of a different stochastic structure. Here, the convex constraints are formulated not in terms of the integrands but in terms of its proportions. From the viewpoint of finance, it means that the convex constraints are not imposed on the amount or share of risky invested assets but on the proportions of portfolio. In this chapter, the general optional decomposition under constraints in multiplicative form is employed in place of its version in additive form, which is used in Chapter 5. Concluding Remarks are offered in the last chapter. In Appendix, we introduce some important results, which are frequently used throughout the monograph, like the properties of the asymptotic elasticity, the optional decomposition under constraints (both in additive and multiplicative form). For completeness, we also prove a stochastic control lemma of the optional decomposition under multiplicative form, which was given without proof in Follmer and Kramkov (1997). (fragment of text)
Opis fizyczny
  • Aubin J.-P., Ekeland I.: Applied Nonlinear Analysis, John Wiley&Sons, 1984.
  • Bismut J.M.: 'Conjugate Convex Function in Optimal Stochastic Control', Journal of Mathematial Analysis and Applications, 44: 384-404, 1973.
  • Bismut J.M.: 'Growth and Optimal Intertemporal Allocation of Risks', Journal of Economic Theory, 10: 239-257, 1973.
  • Bouchard B., Pham H.: 'Wealth-Path Dependent Utility Maximization in Incomplete Markets', Working Paper, 2002.
  • Brannath W., Schachermayer W.: 'A Bipolar Theorem for Subset of L0+ ((Ω, Ϝ, P))', Séminaire de Probabilités, XXXIII: 349-354, 1999.
  • Broadie M., Cvitanic J., Soner H.M.: 'Optimal Replication of Contingent Claims under Portfolio Constraints', Review of Financial Studies, 11: 59-79, 1998.
  • Chow G.C.: Dynamics Economics, Oxford University Press, New York, 1997.
  • Cox J., Huang C.F.: 'Optimal Consumption and Portfolio policies when asset prices follow a diffusion process', J. Econ. Theory, 49: 33-83, 1989.
  • Cvitanić J., Karatzas I.: 'Convex Duality in Constrained Portfolio Optimization, Ann. Appl. Probab., 2: 768-818, 1992.
  • Cvitanic J., Karatzas I.: 'Hedging Contingent Claims with Constrained Portfolios', Ann. Appl. Probab., 3: 652-681, 1993.
  • Cvitanić J., Ma J.: 'Hedging Options for a Large Investor and Forward-Backward SDE's', Ann. Appl. Probab., 6: 370-398, 1996.
  • Cuoco D., Cvitanić J.: 'Optimal Consumption Choices for a "Large" Inverstor, Journal of Economic Dynamics and Control, 22: 401-436, 1998.
  • Cuoco D., Cvitanić J.: 'Optimal Consumption and Equilibrium Prices with Portfolio Constraints and Stochastic Income', Journal of Economic Theory, 72: 33-73, 1997.
  • Cuoco D., Liu H.: A Martingale Characterization of Consumption Choices and Hedging costs with Margin Requirements, Mathematical Finance, 10: 355-385, 2000.
  • Delbaen F., Schachermayer W.: 'A General Version of the Fundamental Theorem of Asset Pricing', Mathematishce Annalen, 300: 462-520, 1994.
  • Delbaen F., Schachermayer W.: 'The no-arbitrage property under a change of numéraire', Stochastics Stochastics Report, 53: 213-226, 1995.
  • Delbaen F., Schachermayer W.: 'The Fundamental Theorem of Asset Pricing for unbounded Stochastic Processes', Mathematishce Annalen, 312: 215-250, 1998.
  • Dellacherie C., Mayer P.A.: Probabilities and Potential B. Vol. 72 of Mathematics Studies, North-Holland, Amsterdam-New York - Oxford (1982).
  • Duffie D., Flemming W., Soner M., Zariphopoulou T.: Hedging in Incomplete Markets with HARA Utility Functions , Journal of Economic Dynamics and Control, 21: 753-782, 1997.
  • El Kaxoui N., Jeanblanc M.: 'Optimization of Consumption with Labor Income', Finance and Stochastic, 4: 409-440, 1998.
  • El Karoui N., Quenez M.C.: 'Dynamic Programming and Pricing of Contingent Claims in an Incomplete Market', SIAM J. Control and Optimization, 33: 29-66, 1995.
  • El Karoui N., Quenez M.C.: 'Non-linear Pricing Theory and Backward Stochastic Differential Equations', Financial Mathematics Edit. Runggaldier W.J., Springer: 191-246, 1996.
  • El Karoui N., Peng S., Quenez M.C.: 'Backward Stochastic Differential Equations in Finance', Mathematical Finance, 7 : 1-71, 1997.
  • Föllmer H., Kramkov D.: 'Optional decompositions under constraints', Probability Theory and Related Fields, 109: 1-25, 1997.
  • Föllmer H., Yu M., Kabanov Y.: 'Optional decompositions and Lagrange multiplies', Finance and Stochastics, 2 :69-81, 1998.
  • Gihman I., Skorohod A.V.: Stochastic Differential Equations, Springer-Verlag, Berlin, 1972.
  • Harrison J.M., Kreps D.: 'Martingales and Multiperiod securities markets', J. Economy Theory, 20:381-408, 1979.
  • Harrison J.M., Pliska S.R.: 'Martingale and Stochastic Integrals in the Theory of Continuous Trading', Stochastic Process. Appl., 11:215-260, 1981.
  • Ikeda N., Watanabe S.: Stochastic Differential Equations and Diffusion Processes , 2nd Edition, North-Holland/Kodansha, 1989.
  • Jacod J., Shiryaev A.: Limit Theorem for Stochastic Processes , Springer-Verlag New York, 1987.
  • Kallsen J., Shiryaev A.N.: 'The Cumulant Process and Escher's Change of Measure', Finance and Stochastics, 6: 397-428, 2002.
  • Karatzas I., Lehoczky J.P., Shreve S.E.: 'Optimal Portfolio and Consumption Decisions for a "small investor" on a finite horizon', SIAM J. Control Opt., 25: 1557-1586, 1987.
  • Karatzas I.: Lectures on the Mathematics of Finance, CRM monograph series, American Mathematical Society, 1997.
  • Karatzas I., Lehoczky J.P., Shreve S.E., Xu G-L.: 'Martingale and Duality Methods for Utility Maximization in an Incomplete Market', SIAM J. Control Opt., 29: 702-730, 1991.
  • Karatzas I., Shreve S.E.: Brownian Motion and Stochastic Calculus, Springer-Verlag, New York, 1988.
  • Karatzas I., Shreve S.E.: Methods of Mathematical Finance, Springer-Verlag, New York, 1998.
  • Karatzas I., Wang H.: 'Utility Maximization with Discretionary Stopping', SIAM J. Control Opt., 39: 306-329, 2000.
  • Kazamaki N.: Continuous Exponential Martingales and BMO, Springer-Verlag, 1994.
  • Klein, Rogers L.C.: Duality in Constrained Optimal Investment and Consumption: a synopsis, Working Paper, 2001.
  • Kramkov D.: 'Optional decompositions of supermartingales and hedging contingent claims in incomplete security markets', Probability Theory and Related Fields, 105: 459-479, 1996.
  • Kramkov D., Schachermayer W.: 'The Asymptotic Elasticity of Utility Functions and Optimal Investment in Incomplete Markets', Annals of Applied Probability, 9:904-950, 1999.
  • Kramkov D., Schachermayer W.: 'Necessary and Sufficient Conditions in the Problem of Optimal Investment in Incomplete Markets', Working Paper, 2001.
  • Merton R.C.: 'Optimum Consumption and Portfolio rules in a Continuous-time Model', Journal of Economy Theory, 3: 373-413, 1971.
  • Merton R.C.: 'Lifetime Portfolio Selection under Uncertainty: the Continuous-time case', Rev. Econom. Statst., 51: 247-257, 1969.
  • Long Nguyen-Thanh.: 'Contingent Claims Pricing in a Levy Market', Zeszyty Naukowe Department Management and Finance Warsaw School of Economics., 27: 57-73, 2002.
  • Long Nguyen-Thanh.: 'An Analytical Approach to Value Options with State Variables of a Levy System', forthcoming in the European Finance Review.
  • Long Nguyen-Thanh.: Consumption and Investment under Constraints', submitted to publish on the Applicationes Mathematicae 2003, available at http://ideas.repec.0rg/e/png13.html.
  • Long Nguyen-Thanh.: 'Optimization Investment under Constraints', submitted to publish on the Mathematical Methods of Operations Research 2003, available at
  • Long Nguyen-Thanh.: 'Utility Maximization with Discretionary Stopping under Constraints', submitted to publish on the Stochastic Processes and their Applications 2003, available at
  • Long Nguyen-Thanh.: 'Utility Maximization in Imperfected Markets', submitted to publish on the Applied Mathematics and Optimization 2003, available at
  • Rockafellar R.T.: Convex analysis, Princeton University Press., Princeton, N.J. 1970.
  • Rogers L.C.G.: 'Duality in Constrained Optimal Investment and Consumption Problems: a synthesis', Working Paper, University of Bath, 2001.
  • Jeanblanc-Picqué M., Pontier M.: 'Optimal Portfolio for a Small Investor in a Market Model with Discountinuous Prices', Applied Mathematics and Optimization, 22: 287-310, 1990.
  • Pham H., Mnif M.: 'Stochastic Optimization under Constraints', to appear in Stochastic Processes and their Applications, 2002.
  • Pham H.: 'Minimizating Shortfall Risk and Applications to Finance and Insurance Problem', The Ann. of Appl. Prob., Vol. 12, No. 1: 143-173, 2002.
  • Protter P.: Stochastic Integration and Differential Equation - A new Approach, Springer-Verlag, 1990.
  • Schweizer M.: 'Approximating Random Variables by Stochastic Integrals', The Annals of Probability, 22, No. 3: 1536-1575, 1994.
  • Shreve S.E., Xu G.L.: 'A duality method for Optimal Consumption and Investment under short-selling prohibition, I: General Market Coefficients, and II: Constant market coefficients', Ann. Appl. Probab., 2: 87-112, and 314-328, 1992.
  • Soner H.M., Touzi N.: 'The problem of super-replication under Constraints', Working Paper , 2002.
Typ dokumentu
Identyfikator YADDA

Zgłoszenie zostało wysłane

Zgłoszenie zostało wysłane

Musisz być zalogowany aby pisać komentarze.
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.